NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 3, 2:53 PM EST, 26 minutes earlier.
Area forecast discussion, Jul 3, 2:53 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
353 PM EDT Mon Jul 3 2017
.SHORT TERM...(This evening through Tuesday night)
Issued at 353 PM EDT MON JUL 3 2017
Scattered thunderstorms continue to fire in an arc from
Middlesboro northwestward to Richmond. These slow moving storms
have produced brief torrential rainfall and gusty winds. The
strongest storm moved right over LOZ producing 1.23 inches in a
little over 20 minutes along with a 45 mph wind gust. These storms
will continue to be an issue for the next few hours but will
likely not move much further to the east thanks to a drier airmass
in place to the north and east of JKL. Another band of storms
will move quickly into the Lake Cumberland region over the next
hour or two and with CAPE analyzed at over 1000 J/kg in this area,
these should hold together to some extent through sunset.
The forecast tonight into Tuesday is not being made with the
greatest of confidence. While the wave noted on radar and water
vapor over the Bootheel of Missouri is progged to move east-
northeastward across southern Kentucky tonight and into our
forecast area Tuesday morning, it will be moving into a more
stable airmass during a not so favorable time of day for
convection. Thunderstorm activity associated with the system will
likely diminish overnight as it moves into the I-75 corridor with
at least scattered showers then expanding northeast through the
night into Tuesday morning. Should some breaks develop in the
clouds on Tuesday, then isolated to scattered thunderstorms will
develop. Should these storms be able to erupt, they will do so in
a very humid airmass and will have the potential to produce
locally heavy rainfall. The clouds should hold temps down tomorrow
into the upper 70s to near 80.
This system will exit to our east Tuesday night with diminishing
PoPs from west to east.
.LONG TERM...(Wednesday through Monday)
Issued at 353 PM EDT MON JUL 3 2017
With a front hanging overhead and another shortwave set to move
eastward across our region, showers and thunderstorms will remain
in our forecast Wednesday through Friday. The airmass will be warm
and humid with PWATS near 2" so locally heavy rainfall will
remain a threat with any storm. The latest model trends then show
a cold front pushing through our region Friday into Friday night
with dry high pressure following it into our area for the weekend,
lasting into Monday. The blended guidance trended in this
direction and was accepted with just a slight chance of a shower
or storm on Saturday followed by dry conditions Sunday and Monday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 144 PM EDT MON JUL 3 2017
Isolated to scattered showers with a few heavier thunderstorms
continue to fire in juicier airmass west and south of JKL and a
thunderstorm may impact SME and LOZ through 23Z or so. GOES-16
visible satellite imagery shows that updrafts are having a harder
time getting organized from JKL eastward where dewpoints are
lower and airmass is more stable, and this trend should continue.
Looking ahead to tonight and tomorrow, models are starting to
better resolve the convective system over southeast Missouri and
are trending much wetter for us as the system seems poised to
track across our forecast area. Will trend TAFs more pessimistic
after 08Z from southwest to northeast as this system begins to
impact our area with showers, lowering CIGs/VSBYs and the threat
for thunderstorms.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...ABE
LONG TERM...ABE
AVIATION...ABE
Hazardous weather outlook, Jul 3, 3:00 PM EST, 19 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
400 PM EDT Mon Jul 3 2017
KYZ044-050>052-060-104-106-107-109-110-113-118>120-042300-
Fleming-Montgomery-Bath-Rowan-Menifee-Elliott-Morgan-Johnson-
Magoffin-Floyd-Knott-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Frenchburg, Sandy Hook,
West Liberty, Paintsville, Salyersville, Prestonsburg,
Wheelwright, Hindman, Pippa Passes, Jenkins, Whitesburg, Inez,
Coal Run, Elkhorn City, Pikeville, and South Williamson
400 PM EDT Mon Jul 3 2017
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Late this afternoon and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms will be possible at times from Tuesday through
Saturday, mainly during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
KYZ058-059-068-069-079-080-083>088-108-111-112-114>117-042300-
Estill-Powell-Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-
Whitley-Knox-Bell-Harlan-Wolfe-Lee-Breathitt-Owsley-Perry-Clay-
Leslie-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset,
London, Monticello, Stearns, Whitley City, Corbin, Williamsburg,
Barbourville, Middlesboro, Pineville, Cumberland, Harlan,
Campton, Beattyville, Jackson, Booneville, Hazard, Manchester,
and Hyden
400 PM EDT Mon Jul 3 2017
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Late this afternoon and tonight.
A thunderstorm will be possible through the evening. Any
thunderstorm will produce brief torrential rainfall and gusty
winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms will be possible at times from Tuesday through
Saturday, mainly during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any flooding or wind damage to the National
Weather Service.
ABE